MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED S 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED S 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681940
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned subject catheter device found that the catheter hub was not intact and not returned.The shaft at the hub area was badly damaged (wrinkled).Additionally, the catheter shaft was also damaged (wrinkled)116cm from the proximal end of the shaft.The stent delivery wire (sdw) could not be advanced and had to be retracted, the remainder of the stent exited the proximal end when the sdw was removed.The subject catheter was flushed but a 0.0158" patency mandrel could not be inserted as the catheter hub was detached and the shaft was damaged.The functional test could not be carried out due to the condition of the returned subject catheter.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the subject microcatheter was inspected and confirmed to be in good condition during/after unpacking and preparation.The subject catheter shaft was wrinkled which most likely occurred when friction was felt and force may have been applied to advance/retract the concurrent atlas stent.The subject catheter was returned without the hub attached, the hub most likely became detached during the procedure when force was applied to advance/retract the concurrent atlas stent.In the case of this complaint it is most likely that the issue occurred due to procedural or anatomical factors during the procedure.Based on analysis and the event description the as reported can be confirmed.The as reported as well as the as analysed will be assigned procedural factors as this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.This is a second of 2 reports.
 
Event or Problem Description
It was initially reported that the resistance encountered when transferring the stent into the catheter (subject device).There were no clinical consequences to the patient reported as a result of this event.Analysis of the returned device revealed that the subject catheter shaft was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED S 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12097033
Report Number3008881809-2021-00285
Device Sequence Number3979815
Product Code DQY
UDI-Device Identifier04546540688262
UDI-Public04546540688262
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model NumberM0031681940
Device Catalogue NumberM0031681940
Device Lot Number22240205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1